Alert archive / South Dakota / Winter Storm Watches in 2021

Winter Storm Watch 5, NWS Sioux Falls, SD

December 8, 20214 states

NWS Sioux Falls, SD issued this winter storm watch at Dec 8, 2021, 3:31 AM CST for 4 states. It took effect at Dec 10, 2021, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 8, 2021, 3:31 AM CST (09:31 UTC)
In effect from
Dec 10, 2021, 12:00 AM CST
Expired
Dec 9, 2021, 11:23 AM CST
In force
Issued by
NWS Sioux Falls, SD
All 37 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 26 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2021-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2021-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

168 
WWUS43 KFSD 080931
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
331 AM CST Wed Dec 8 2021

IAZ012>014-020>022-031-NEZ013-014-SDZ071-081745-
/O.NEW.KFSD.WS.A.0005.211210T1200Z-211211T0600Z/
Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Dixon-
Dakota-Union-
331 AM CST Wed Dec 8 2021

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 6 
  inches possible.

* WHERE...Portions of southeast South Dakota, northeast Nebraska 
  and northwest and west central Iowa.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
4 follow-up statements
659 
WWUS43 KFSD 081951
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
151 PM CST Wed Dec 8 2021

IAZ001>003-MNZ080-081-089-090-098-SDZ050-062>070-090400-
/O.EXA.KFSD.WS.A.0005.211210T1200Z-211211T0600Z/
Lyon-Osceola-Dickinson-Murray-Cottonwood-Nobles-Jackson-Rock-
Gregory-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln-
Bon Homme-Yankton-Clay-
151 PM CST Wed Dec 8 2021

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 
  inches possible.

* WHERE...Portions of south central and southeast South Dakota, 
  northwest Iowa and southwest Minnesota. This includes the 
  tribal lands of the Yankton Sioux Tribal Nation.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

IAZ012>014-020>022-031-NEZ013-014-SDZ071-090400-
/O.CON.KFSD.WS.A.0005.211210T1200Z-211211T0600Z/
Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Dixon-
Dakota-Union-
151 PM CST Wed Dec 8 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 
  inches possible.

* WHERE...Portions of southeast South Dakota, northeast Nebraska 
  and northwest and west central Iowa.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
589 
WWUS43 KFSD 090418
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
1018 PM CST Wed Dec 8 2021

IAZ001>003-012>014-020>022-031-MNZ080-081-089-090-098-NEZ013-014-
SDZ050-062>071-091230-
/O.CON.KFSD.WS.A.0005.211210T1200Z-211211T0600Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Murray-Cottonwood-Nobles-Jackson-Rock-Dixon-
Dakota-Gregory-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-
Lincoln-Bon Homme-Yankton-Union-
1018 PM CST Wed Dec 8 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches possible. Some localized heavier amounts are possible.

* WHERE...Portions of south central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota. This includes the tribal lands of the 
  Yankton Sioux Tribal Nation.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Travel will be very difficult at times. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
351 
WWUS43 KFSD 091020
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
420 AM CST Thu Dec 9 2021

SDZ057>060-092100-
/O.EXB.KFSD.WS.A.0005.211210T0600Z-211211T0600Z/
Brule-Aurora-Davison-Hanson-
420 AM CST Thu Dec 9 2021

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches possible.

* WHERE...Brule, Aurora, Davison and Hanson Counties.

* WHEN...From late tonight through Friday evening.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MNZ072-097-SDZ055-056-061-092100-
/O.EXA.KFSD.WS.A.0005.211210T1200Z-211211T0600Z/
Lyon-Pipestone-Lake-Moody-McCook-
420 AM CST Thu Dec 9 2021

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches possible.

* WHERE...In South Dakota, Lake, Moody and McCook Counties. In 
  Minnesota, Lyon and Pipestone Counties. This includes the 
  tribal lands of the Flandreau Santee Sioux Tribal Nation.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

SDZ050-063>065-068-069-092100-
/O.EXT.KFSD.WS.A.0005.211210T0600Z-211211T0600Z/
Gregory-Charles Mix-Douglas-Hutchinson-Bon Homme-Yankton-
420 AM CST Thu Dec 9 2021

...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 
  inches possible.

* WHERE...Portions of south central and southeast South Dakota. 
  This includes the tribal lands of the Yankton Sioux Tribal 
  Nation.

* WHEN...From late tonight through Friday evening.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

IAZ001>003-012>014-020>022-031-MNZ080-081-089-090-098-NEZ013-014-
SDZ062-066-067-070-071-092100-
/O.CON.KFSD.WS.A.0005.211210T1200Z-211211T0600Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Murray-Cottonwood-Nobles-Jackson-Rock-Dixon-
Dakota-Minnehaha-Turner-Lincoln-Union-
420 AM CST Thu Dec 9 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 10
  inches possible. Isolated higher amounts may occur.

* WHERE...Portions of southeast South Dakota, northeast 
  Nebraska, northwest and west central Iowa and southwest 
  Minnesota.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
228 
WWUS43 KFSD 091723
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
1123 AM CST Thu Dec 9 2021

SDZ050-059-060-063>065-068-069-100130-
/O.UPG.KFSD.WS.A.0005.211210T0600Z-211211T0600Z/
/O.NEW.KFSD.WS.W.0003.211210T0600Z-211211T0600Z/
Gregory-Davison-Hanson-Charles Mix-Douglas-Hutchinson-Bon Homme-
Yankton-
1123 AM CST Thu Dec 9 2021

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST FRIDAY NIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 
  inches.

* WHERE...Portions of south central and southeast South Dakota. 
  This includes the tribal lands of the Yankton Sioux Tribal 
  Nation.

* WHEN...From midnight tonight to midnight CST Friday night.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning and evening commute on
  Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ001>003-012>014-020>022-MNZ072-080-081-089-090-097-098-NEZ013-
SDZ055-056-061-062-066-067-070-071-100130-
/O.UPG.KFSD.WS.A.0005.211210T1200Z-211211T0600Z/
/O.NEW.KFSD.WS.W.0003.211210T1200Z-211211T0600Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Dixon-
Lake-Moody-McCook-Minnehaha-Turner-Lincoln-Union-
1123 AM CST Thu Dec 9 2021

...WINTER STORM WARNING IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 
  10 inches.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest Iowa and southwest Minnesota. 
  This includes the tribal lands of the Flandreau Santee Sioux 
  Tribal Nation.

* WHEN...From 6 AM Friday to midnight CST Friday night.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Northeast winds will increase to 15 to 30
  mph in the afternoon producing patching blowing and drifting
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

SDZ057-058-100130-
/O.UPG.KFSD.WS.A.0005.211210T0600Z-211211T0600Z/
/O.NEW.KFSD.WW.Y.0013.211210T0600Z-211211T0600Z/
Brule-Aurora-
1123 AM CST Thu Dec 9 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST FRIDAY NIGHT...

* WHAT...Snow expected. Total snow accumulations of 4 to 6 
  inches.

* WHERE...Brule and Aurora Counties.

* WHEN...From midnight tonight to midnight CST Friday night.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ031-NEZ014-100130-
/O.UPG.KFSD.WS.A.0005.211210T1200Z-211211T0600Z/
/O.NEW.KFSD.WW.Y.0013.211210T1200Z-211211T0600Z/
Woodbury-Dakota-
1123 AM CST Thu Dec 9 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches.

* WHERE...In Nebraska, Dakota County. In Iowa, Woodbury County.

* WHEN...From 6 AM Friday to midnight CST Friday night.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MNZ071-SDZ039-040-052>054-100130-
/O.NEW.KFSD.WW.Y.0013.211210T0600Z-211211T0600Z/
Lincoln-Kingsbury-Brookings-Jerauld-Sanborn-Miner-
1123 AM CST Thu Dec 9 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST FRIDAY NIGHT...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches.

* WHERE...Portions of central and east central South Dakota and 
  southwest Minnesota.

* WHEN...From midnight tonight to midnight CST Friday night.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ032-100130-
/O.NEW.KFSD.WW.Y.0013.211210T1200Z-211211T0600Z/
Ida-
1123 AM CST Thu Dec 9 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Ida County.

* WHEN...From 6 AM Friday to midnight CST Friday night.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm watch went out at Dec 7, 11:02 PM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Dec 7, 11:02 PM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
1102 PM CST Tue Dec 7 2021

.SHORT TERM...(This Evening through Wednesday)
Issued at 305 PM CST Tue Dec 7 2021

Last of the flurries pushing out of our SW MN counties as of mid
afternoon as lift shifts east and better subsidence arrives. Fairly
persistent area of wrap around fractured stratus has also been tough
to shake and has put a stop to any warming in temperatures where it
exists.

Clouds should clear through the overnight hours and may set up some
fog potential as winds become rather light. Best probabilities for
any more coherent fog look to be up against the Buffalo Ridge in SW
MN, perhaps back west toward the I-29 corridor where the axis of
surface high pressure exists.

Pretty quiet day for Wednesday as southerly winds tick upwards and
help usher in somewhat warmer air. Some indication cloud cover may
be a bit more of an issue across SW MN where highs may stick around
30 degrees while the MO River Valley should push into the 40s.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 305 PM CST Tue Dec 7 2021

Brief period of ridging for Wednesday become flattened by Thursday as
troughing digs into the Western CONUS. Surface winds take on a more
northerly component but mid level temperatures continue to warm over
Wednesday's values so should see a better coverage of 40s.

Forecast becomes much more interesting Thursday night and especially
into Friday as western trough begins to eject into the Central US.
Frontogenesis focused in the 700:600 mb layer should give us our
first signs of precipitation Thursday night with some preference
toward the Hwy 14 corridor for this to establish itself. As daybreak
Friday nears, this should collapse southward toward a 800:700 mb
focus and become more dominant with aid from favorable upper level
jet coupling. Upper level dynamics fade relatively quickly into the
evening/overnight hours Friday and thus so should any remaining
snowfall. So what does this all mean in terms of sensible impacts?

What We Know: Accumulating snow for a good chunk of our coverage
area looks likely from late Thursday night into the early overnight
hours Friday night. Ensemble probabilities between the 3 major
suites seem to have converged on areas near/south of I-90 for the
highest potential of at least an inch of snow with probabilities
tapering off with northward extent. Thermal profiles would also
suggest snow as the predominant precipitation type across our
coverage area. While some uptick in winds is possible, this does not
appear to be a significant concern at this time.

What We Don't Know: WPC Superensemble plumes continue to exhibit as
much as a 12 inch range at most point locations again with better
clustering toward the lower values noted north of I-90. Morning
deterministic guidance follows this trend of a southward shift in
the higher axis of totals which is further reflected in WPC cluster
analysis. While axis of higher amounts is still in question, early
ballpark looks to favor an area of healthy advisory level snows with
with perhaps a more localized area of warning criteria. With this
said, too much uncertainty exists in both the potential for warning
level amounts and their placement to preclude any Winter Storm Watch
issuance with this forecast package.

The weekend into early next week will feature building and
broadening upper level ridging with would support dry conditions
and warming temperatures. Any snowpack will have an influence just
how warm we get but even at that, suspect the warmer air will
eventually win out.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1100 PM CST Tue Dec 7 2021

Latest observations across the region continue to show cigs
gradually improving, with all TAF sites currently at VFR levels.
With light winds and recent moisture in place, wouldn't be surprised
to see some patchy fog develop across the Buffalo Ridge. As alluded
to in the previous discussion, confidence still remains low
concerning the westward expansion of fog, so will continue to
exclude mention from KFSD for the time being. Nonetheless, will
continue to monitor trends and amend if necessary. Otherwise, look
for winds to become southeasterly during the afternoon, with gusts
around 20 to 25 mph possible near sunset.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...Kalin
LONG TERM...Kalin
AVIATION...SST
Hazardous weather outlook, Dec 7, 3:33 PM CST, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
333 PM CST Tue Dec 7 2021

IAZ020>022-031-032-NEZ013-014-SDZ038-050-052-053-057>060-063>065-
068>071-082145-
Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota-Beadle-
Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson-Charles Mix-
Douglas-Hutchinson-Bon Homme-Yankton-Clay-Union-
333 PM CST Tue Dec 7 2021

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, northeast Nebraska, central South Dakota, east central South
Dakota, south central South Dakota and southeast South Dakota.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Accumulating snow is likely late Thursday night through Friday.
Details remain uncertain, so continue to monitor the forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ039-040-
054>056-061-062-066-067-082145-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Lincoln-Murray-Cottonwood-
Nobles-Jackson-Pipestone-Rock-Kingsbury-Brookings-Miner-Lake-Moody-
McCook-Minnehaha-Turner-
333 PM CST Tue Dec 7 2021

This Hazardous Weather Outlook is for northwest Iowa, southwest
Minnesota, east central South Dakota and southeast South Dakota.

.DAY ONE...This afternoon and tonight.

Areas of fog are possible tonight into Wednesday morning and may
reduce visibility below 1 mile at times.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Accumulating snow is likely late Thursday night through Friday.
Details remain uncertain, so continue to monitor the forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Winter Storm Watches in South Dakota, 2021Winter Storm Watches in Iowa, 2021Winter Storm Watches in Minnesota, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.